Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at Jul 18, 2012, 12:21 PM EDT for City of Harrisonburg, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 18, 2012, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
County City of Harrisonburg, VA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS81 KLWX 181621 SPSLWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1221 PM EDT WED JUL 18 2012 VAZ025-026-181645- ROCKINGHAM VA-AUGUSTA VA- 1221 PM EDT WED JUL 18 2012 ...STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM AND FAR NORTHERN AUGUSTA COUNTIES... AT 1221 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLOVER HILL TO MOUNT SOLON...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRIDGEWATER...HARRISONBURG...AND DALE ENTERPRISE. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3847 7878 3828 7892 3837 7916 3852 7908 TIME...MOT...LOC 1621Z 295DEG 7KT 3845 7905 3836 7910 $$ BAJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:23 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 18, 10:23 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 AM EDT WED JUL 18 2012
.SYNOPSIS...
A BERMUDA HIGH WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST
TODAY AS A COLD FRONT SLIPS SOUTH INTO PENNSYLVANIA. THE COLD
FRONT WILL GRADUALLY SAG SOUTH THROUGH THE MID-ATLANTIC THROUGH
THE END OF THE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN OVER THE
WEEKEND AND HOLD INTO THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAT IS INITIAL WX CONCERN FOR TDA...AS 14Z TEMPS ALREADY IN
EXCESS OF 90F. WITH DWPTS IN L70S AND MAXIMA APPROACHING 100F E OF
BLUE RIDGE...HEAT ADZY WARRANTED...AND WILL MONITOR FOR PTNL XPSN
INTO PORTIONS OF VLY. SEE CLIMATE SECTION BELOW FOR DETAILS.
WHAT APPEARS TO BE RMNT MCV FROM OVNGT CNVCTN IN IL/IN/OH HAS
CAUSED STEEP ENUF LAPSE RATES TO ALLOW TSTMS TO INITIATE ACRS WV.
12Z KIAD SOUNDING...HWVR...DEPICTS PRONOUNCED 675MB CAP...WHICH
SHUD KEEP VAST MAJORITY OF CWA PCPN-FREE UNTIL MID-AFTN WHEN TEMPS
APPROACH 95-100F CNVCTV TEMPS. XCPN MAY BE POTOMAC
HIGHLANDS...WHERE TERRAIN-AIDED LIFT WILL BE FAIRLY SIGNIFICANT.
FRCG AND SHEAR ARE LACKING ACRS MID-ATLC TDA...SO BEST CHCS FOR
ORGANIZED ACTIVITY WILL BE N ACRS PA NEAR SFC FRONT. SOME ACTIVITY
MAY FOCUS ALONG LEE TROF...BUT THIS SHUD BE MORE SCATTERED IN
NATURE. CAPE...AT 12Z NEAR 4000J/KG...AND ATMOSPHERE RICH IN
MOISTURE WILL SUPPORT WET MICROBURSTS...AND IF UPDRAFTS BCM ROBUST
ENUF...SOME SVR HAIL PSBL AS WELL. PREV DISCUSSION FOLLOWS...
HUMID AND STILL UNSTABLE CONDITIONS WILL LINGER INTO THE EVENING
HRS. DEWPOINTS WILL INCREASE...AS TEMPS SLOWLY DROP DOWN INTO THE
80S. THIS WILL KEEP AT LEAST A LOW CHANCE OF SHOWERS AND WEAK
TSTMS ACROSS THE AREA WELL INTO THE OVERNIGHT HRS...ESPECIALLY
BECAUSE OF INTERACTIONS W/ LEFTOVER OUTFLOW BOUNDARIES. HEADING
INTO THE PREDAWN HRS THOUGH...CONVECTION SHOULD SUBSIDE BEFORE
ANOTHER ROUND BEGINS ON THU.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
COLD FRONT PARKED OVER THE CWA ON THURSDAY WILL CONTINUE TO MAKE ITS
SLOW SOUTHWARD PROGRESS THROUGH FRIDAY. WEAK LOW PRESSURE DEVELOPING
ALONG THE FRONT WILL DELAY THE SOUTHWARD PROGRESSION FURTHER AND MAY
ALSO ENHANCE LIFT FOR PRECIPITATION THROUGH THE END OF THE WEEK.
THERE MAY BE SOME ONGOING SHOWERS/THUNDERSTORMS AT THE START OF
THE PERIOD THURSDAY. CLOUDS AND ONGOING ACTIVITY PRESENT SOME
UNCERTAINTY REGARDING AFTERNOON INSTABILITY ON THURSDAY. BUT WITH
THE FRONTAL ZONE OVERHEAD AND MOISTURE CONVERGING ALONG
IT...EXPECT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS BY
AFTERNOON A FEW OF WHICH MAY BE SEVERE WITH DAMAGING WIND GUSTS.
THREAT FOR SEVERE LOOKS TO DIMINISH SOME THURSDAY NIGHT AND FOR
FRIDAY AS FRONTAL BOUNDARY SINKS SOUTH OF THE CWA. LOW LEVEL FLOW
BECOMES EASTERLY AT LEAST ACROSS THE EASTERN HALF OF THE CWA AND
WITH THE WEAK WAVE OF LOW PRESSURE ALONG THE FRONT EXPECT NUMEROUS
SHOWERS FOR FRIDAY. ELEVATED INSTABILITY NORTH OF THE FRONT COULD
ALSO PROMOTE A FEW THUNDERSTORMS ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE CWA CLOSER TO THE BOUNDARY.
IN ADDITION TO INCREASING POPS...HAVE ALSO INCREASED QPF IN THE
THURSDAY THROUGH FRIDAY PERIOD.
WITH CLOUDS/CONVECTION ON THURSDAY SIDED WITH THE COOLER MOS FOR
MAXIMA ON THURSDAY. MOS WAS IN BETTER AGREEMENT ON FRIDAY WITH
COOLER MAXIMA BEHIND THE BOUNDARY ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE STARTS TO BUILD OVER THE MID-ATLANTIC OVER THE
WEEKEND. STILL CAN/T RULE OUT A FEW SHOWERS ON SATURDAY AS MID-LEVEL
SHORTWAVE TROUGH STILL HAS TO CLEAR THE AREA...BUT SATURDAY SHOULD
BE AN IMPROVEMENT OVER THURSDAY/FRIDAY. BETTER LIKELIHOOD OF DRY
WEATHER LOOKS TO BE SUNDAY ACROSS THE CWA...ALTHOUGH ISOLATED
TERRAIN THUNDERSTORMS MAY BE POSSIBLE.
NEXT FRONT WILL APPROACH EARLY NEXT WEEK. AHEAD OF IT...TEMPERATURES
ARE LIKELY TO WARM BACK UP WITH MAXIMA AOA 90 DEG F. WITH
THIS...CHANCE OF MAINLY DIURNAL THUNDERSTORMS WILL ALSO INCREASE.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDS PREVAIL TDA/TNGT...BUT SCT TSTMS XPCD BY MID-AFTN AND
THRU EVE. SIGNIFICANT BUT BRIEF FLIGHT RESTRICTIONS PSBL...ALONG
WITH GUSTY...POTENTIALLY DMGG...WINDS IN STRONGEST TSTMS. TEMPO
-TSRA INCLUDED WHEN POPS ARE HIGHEST...WITH MORE BROADLY TIMED
VCTS. CNVCTN SHUD WANE IN INTENSITY OVNGT...BUT SOME ACTIVITY MAY
PERSIST INTO OVNGT. PREV DISCUSSION FOLLOWS...
THURSDAY THROUGH FRIDAY LOOK TO BE UNSETTLED WITH SHRA/TSRA FROM
TIME TO TIME AS A FRONTAL BOUNDARY SLOWLY SAGS SOUTH THROUGH THE
AREA. DRIER CONDITIONS ARE LIKELY THIS WEEKEND AS HIGH PRESSURE
BUILDS IN.
&&
.MARINE...
SLY WINDS TDA BELOW SCA THRESHOLDS. SCT TSTMS MOVE OVR WATERS
MID/LT AFTN THRU EVE...GUSTY/PSBLY SVR WIND GUSTS PSBL WITH THIS
ACTIVITY...AND SPECIAL MARINE WRNGS MAY BE NEEDED. PREV DISCUSSION FOLLOWS...
FRONTAL BOUNDARY SLOWLY PUSHES SOUTH OF THE WATERS THROUGH THE END
OF THE WEEK. MAIN CONCERN WILL BE FROM THUNDERSTORMS THAT MAY
PRODUCE STRONG GUSTY WINDS...ESPECIALLY THURSDAY AFTERNOON AND
EVENING. HIGH PRESSURE LOOKS TO BRING CALMER CONDITIONS OVER THE
WEEKEND...ALTHOUGH EASTERLY FLOW COULD FLIRT WITH SCA CRITERIA ON
SATURDAY.
&&
.CLIMATE...
DCA...
THE FCST HIGH TEMP TDA IS 100F. THE HIGH TEMP HAS REACHED OR
EXCEEDED 95F ON 17 DAYS AND 100F ON 6 DAYS SO FAR THIS YEAR...
WHICH ARE BOTH THE MOST ON RECORD THROUGH 17 JUL AT DCA. PRIOR TO
THIS YEAR...THE MOST 95-DEGREE AND 100-DEGREE DAYS THROUGH 17 JUL
WAS 15 IN 1991 AND 5 IN 1988...RESPECTIVELY. THE MOST 95-DEGREE AND
100-DEGREE DAYS ON RECORD THAT OCCURRED IN A CALENDAR YEAR WAS
28 IN 1980 AND 11 IN 1930...RESPECTIVELY.
BWI...
THE FCST HIGH TEMP TDA IS 100F. THE HIGH TEMP HAS REACHED OR
EXCEEDED 95F ON 16 DAYS SO FAR THIS YEAR...WHICH IS THE MOST
ON RECORD THROUGH 17 JUL AT BWI. PRIOR TO THIS YEAR...THE MOST
95-DEGREE DAYS THROUGH 17 JUL WAS 13 IN 1988. A TOTAL OF 5
100-DEGREE DAYS HAVE OCCURRED SO FAR THIS YEAR...WHICH IS TIED WITH
1988 AND 2010 FOR THE MOST NUMBER OF 100-DEGREE DAYS THROUGH 17 JUL.
THE MOST 95-DEGREE AND 100-DEGREE DAYS ON RECORD THAT OCCURRED IN A
CALENDAR YEAR WAS 23 IN 1991 AND 7 IN BOTH 1988 AND 2010...
RESPECTIVELY.
BELOW ARE DAILY RECORD HIGH TEMPS FOR TDA...18 JUL...FOR THE
FOLLOWING LOCATIONS...
DCA...103F IN 1887
BWI...102F IN 1887
IAD...100F IN 1969 AND 1986
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ036>040-042-
050>057-501-502.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BPP
NEAR TERM...KONARIK/GMS
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...KONARIK/BPP/GMS
MARINE...KONARIK/BPP/GMS
CLIMATE...KLEINHazardous weather outlook, Jul 18, 5:09 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 509 AM EDT WED JUL 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 509 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM TODAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY ALSO BE POSSIBLE ACROSS LOWER SOUTHERN MARYLAND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 509 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A HEAT ADVISORY IS IN EFFECT EAST OF THE BLUE RIDGE FROM 11 AM TO 9 PM TODAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 18, 10:50 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1050 AM EDT WED JUL 18 2012 VAZ503-504-WVZ505-506-181515- EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA- WESTERN PENDLETON WV- 1050 AM EDT WED JUL 18 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN HIGHLAND AND SOUTHERN PENDLETON COUNTIES... AT 1049 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF HARPER...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE HARPER. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3860 7934 3840 7942 3853 7959 3860 7955 TIME...MOT...LOC 1449Z 291DEG 5KT 3855 7950 BAJ
Special weather statement, Jul 18, 12:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1211 PM EDT WED JUL 18 2012 VAZ025-181645- AUGUSTA VA- 1211 PM EDT WED JUL 18 2012 ...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY... AT 1211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF WEST AUGUSTA...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE CHURCHVILLE...MOSCOW AND MOUNT SOLON. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3833 7899 3820 7907 3827 7934 3839 7927 TIME...MOT...LOC 1611Z 283DEG 11KT 3831 7923 BAJ
Special weather statement, Jul 18, 12:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1213 PM EDT WED JUL 18 2012 VAZ025-026-181645- ROCKINGHAM VA-AUGUSTA VA- 1213 PM EDT WED JUL 18 2012 ...STRONG THUNDERSTORM TO AFFECT FAR NORTHERN ROCKINGHAM AND SOUTHERN AUGUSTA COUNTIES... AT 1213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF SANGERVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRIDGEWATER AND DALE ENTERPRISE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3850 7892 3834 7894 3837 7920 3848 7916 TIME...MOT...LOC 1613Z 272DEG 9KT 3841 7911 BAJ
Special weather statement, Jul 18, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1221 PM EDT WED JUL 18 2012 VAZ025-026-181645- ROCKINGHAM VA-AUGUSTA VA- 1221 PM EDT WED JUL 18 2012 ...STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM AND FAR NORTHERN AUGUSTA COUNTIES... AT 1221 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLOVER HILL TO MOUNT SOLON...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRIDGEWATER...HARRISONBURG...AND DALE ENTERPRISE. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3847 7878 3828 7892 3837 7916 3852 7908 TIME...MOT...LOC 1621Z 295DEG 7KT 3845 7905 3836 7910 BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:50 AM EDT | Special Weather Statement | LWX | Highland | 25 min |
| Jul 18, 12:11 PM EDT | Special Weather Statement | LWX | Augusta | 34 min |
| Jul 18, 12:13 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 32 min |
| Jul 18, 12:14 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 46 min |
| Jul 18, 12:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| Jul 18, 12:37 PM EDT | Special Weather Statement | LWX | Shenandoah | 23 min |
| Jul 18, 12:55 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 35 min |
| Jul 18, 12:56 PM EDT | Special Weather Statement | LWX | Rockingham | 34 min |
| Jul 18, 1:00 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 30 min |
| Jul 18, 1:05 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 25 min |
| Jul 18, 1:15 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 45 min |
| Jul 18, 1:19 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 41 min |
| Jul 18, 1:34 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 41 min |
| Jul 18, 1:42 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 48 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | LWX | Nelson | 35 min |
| Jul 18, 2:13 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 47 min |
| Jul 18, 2:37 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 38 min |
| Jul 18, 2:56 PM EDT | Flash Flood Warning | LWX | Frederick, Shenandoah | 94 min |
| Jul 18, 2:57 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | LWX | Frederick | 25 min |
| Jul 18, 3:10 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, City of Winchester | 50 min |
| Jul 18, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 30 min |
| Jul 18, 3:45 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 18, 3:48 PM EDT | Special Weather Statement | LWX | 27 min | |
| Jul 18, 4:05 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 40 min |
| Jul 18, 4:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 18, 4:17 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 28 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Falls Church | 41 min |
| Jul 18, 4:49 PM EDT | Special Marine Warning | LWX | 106 min | |
| Jul 18, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 52 min |
| Jul 18, 4:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 18, 5:02 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 20 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | LWX | Rockingham | 40 min |
| Jul 18, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 30 min |
| Jul 18, 5:29 PM EDT | Flash Flood Warning | LWX | Rockingham | 2 hr |
| Jul 18, 5:37 PM EDT | Special Marine Warning | LWX | 57 min | |
| Jul 18, 5:52 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 18, 6:03 PM EDT | Special Weather Statement | LWX | Rockingham | 27 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 39 min |
| Jul 18, 6:28 PM EDT | Special Weather Statement | LWX | Shenandoah | 32 min |
| Jul 18, 6:33 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jul 18, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham, Shenandoah | 41 min |
| Jul 18, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 45 min |
| Jul 18, 7:39 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 18, 1:17 PM EDT | Excessive Heat Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 41 min |
| Jul 18, 2:43 PM EDT | Special Weather Statement | LWX | Frederick | 32 min |
| Jul 18, 2:50 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 40 min |
| Jul 18, 3:15 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 45 min |
| Jul 18, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 40 min |
| Jul 18, 3:43 PM EDT | Special Weather Statement | LWX | Harford | 47 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | LWX | Carroll | 27 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | LWX | Prince George's | 24 min |
| Jul 18, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 46 min |
| Jul 18, 5:00 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 96 min |
| Jul 18, 1:37 PM EDT | Special Weather Statement | LWX | Hardy | 38 min |
| Jul 18, 1:47 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 43 min |
| Jul 18, 2:32 PM EDT | Special Weather Statement | LWX | Berkeley | 28 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | LWX | Morgan | 36 min |
| Jul 18, 2:51 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 39 min |
| Jul 18, 3:34 PM EDT | Special Weather Statement | LWX | Berkeley | 26 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 28 min |
| Jul 18, 5:29 PM EDT | Special Weather Statement | LWX | Hardy | 31 min |
| Jul 18, 6:23 PM EDT | Special Weather Statement | LWX | Pendleton | 37 min |
| Jul 18, 7:40 PM EDT | Flash Flood Warning | LWX | Pendleton | 100 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.